A Complication of Statin Therapy: Atorvastatin-Induced Agranulocytosis

Read full text
Authors: Kamonkiat Wirunsawanya, Christina M Chong, David Spinks
Cited by: 0

Abstract

We present a 70-year-old male with progressive generalized weakness and bilateral lower extremity pain found to have severe neutropenia, elevated serum creatine kinase, and elevated transaminases. The patient had recently started high dose atorvastatin for coronary artery disease and hyperlipidemia. Other potential causes of acute severe neutropenia were ruled out. All home medications were continued during the hospitalization except for atorvastatin. Within three days of atorvastatin discontinuation, the patient’s symptoms and laboratory abnormalities improved significantly. This case highlights the importance of considering statin-induced neutropenia in the differential diagnosis of acute neutropenia.

Fields of Study & Subjects

Blood disorders and treatments Lipoproteins and Cardiovascular Health HIV-related health complications and treatments

Publication details

Journal / source
Journal of Biology and Health Science
Volume
03
Issue
01
Publication date
1 January 2026